MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

DAVIS & GECK CARIBE LTD VERSAPORT PLUS; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 177995P
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Packaging Problem (3007)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic removal of ectopic pregnancy, on access, the 10mm trocar sleeve broke off and was found in the patient's abdominal cavity and was retrieved by using a grasper.The search for the broken part from the tip of the trocar took longer than the procedure.The surgical time was extended by 30 minutes or more.Another sleeve was opened to resolve the issue.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cannula was gouged at the distal end with a large piece missing.The circular seal, trocar, obturator and duckbill seal appeared intact.Functionally, the device passed an air leak test.It was reported that the sleeve was damaged, a component disengaged from the device into the surgical cavity, operating room (or) time was extended by >30 minutes resulting from product failure, and the obturator was damaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur as a result of rough handling.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.Product sale and use is restricted to qualified individuals.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection found that the cannula was gouged at the distal end with a large piece missing.The circular seal, trocar, obturator and duckbill seal appeared intact.Functional testing noted that the device passed an air leak test.It was reported that the sleeve was damaged, a component disengaged from the device into the surgical cavity, or time was extended by more that thirty minutes resulting from product failure, and the obturator was damaged.The reported issues were confirmed.The product analysis noted evidence that the device was not used as intended.The issue can occur if excessive force was applied to the device during clinical application.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: the device is contraindicated for certain applications.Product sale and use is restricted to qualified individuals.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VERSAPORT PLUS
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DR  0101
MDR Report Key11880928
Report Number9612501-2021-00847
Device Sequence Number1389747
Product Code GCJ
UDI-Device Identifier10884521094505
UDI-Public10884521094505
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K963115
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number177995P
Device Catalogue Number177995P
Device Lot NumberJ6F1821X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 05/03/2021
Supplement Date Received by Manufacturer06/01/2021
06/29/2021
Initial Report FDA Received Date05/25/2021
Supplement Report FDA Received Date06/24/2021
07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age27 YR